Alert archive / Kentucky / Wind Advisories in 2006

Wind Advisory 3, NWS Louisville, KY

March 9, 200649 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Mar 9, 2006, 2:33 AM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Mar 9, 2006, 2:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2006, 2:33 AM CST (08:33 UTC)
In effect from
Mar 9, 2006, 2:00 PM CST
Expired
Mar 10, 2006, 1:30 AM CST
In force
12 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2506 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLMK 090833
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 AM EST THU MAR 9 2006

...STRONG GUSTY WINDS THIS AFTERNOON AND TONIGHT...

.LOW PRESSURE WILL DEEPEN RAPIDLY TODAY AND TONIGHT AS IT MOVES
FROM TEXAS UP INTO THE GREAT LAKES REGION. THIS WILL RESULT IN
STRONG GUSTY WINDS OVER CENTRAL KENTUCKY AND SOUTHERN INDIANA...
WITH GUSTS ABOVE 40 MPH POSSIBLE.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-091630-
/O.NEW.KLMK.WI.Y.0003.060309T2000Z-060310T0900Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
233 AM CST THU MAR 9 2006 /333 AM EST THU MAR 9 2006/

...WIND ADVISORY IN EFFECT FROM 3 PM EST /2 PM CST/ THIS
AFTERNOON TO 4 AM EST /3 AM CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM EST THIS AFTERNOON TO 4
AM EST FRIDAY.

SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH THIS AFTERNOON...
WITH GUSTS OF 40 TO 45 MPH POSSIBLE FROM ROUGHLY MID-AFTERNOON
ONWARD. A LINE OF THUNDERSTORMS IS EXPECTED TO CROSS THE REGION
THIS EVENING...WITH LOCALIZED WIND GUSTS ABOVE 60 MPH POSSIBLE
FROM THOSE STORMS. WINDS WILL SWITCH TO THE WEST-SOUTHWEST AFTER
THE STORMS PASS...WITH A PERIOD OF STRONG GUSTS POSSIBLE UNTIL
AFTER MIDNIGHT WHEN WINDS ARE EXPECTED TO SUBSIDE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA. REMAIN ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. PAY CLOSE ATTENTION TO AREAS WHERE
CROSS WINDS MAY OCCUR...PARTICULARLY ON EAST-WEST RUNNING ROADWAYS
SUCH AS I-64 AND THE CUMBERLAND PARKWAY.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...
FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION.

$$
CS
5 follow-up statements
000 
WWUS73 KLMK 091616
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1116 AM EST THU MAR 9 2006

...STRONG GUSTY WINDS EXPECTED THIS AFTERNOON AND TONIGHT...

.LOW PRESSURE WILL DEEPEN RAPIDLY TODAY AND TONIGHT AS IT MOVES
FROM TEXAS UP INTO THE GREAT LAKES REGION. THIS WILL RESULT IN
STRONG GUSTY WINDS OVER CENTRAL KENTUCKY AND SOUTHERN INDIANA...
WITH GUSTS ABOVE 40 MPH POSSIBLE.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-092115-
/O.CON.KLMK.WI.Y.0003.060309T2000Z-060310T0900Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1016 AM CST THU MAR 9 2006 /1116 AM EST THU MAR 9 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM EST /2 PM CST/ THIS
AFTERNOON TO 4 AM EST /3 AM CST/ FRIDAY...

SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH THIS AFTERNOON...
WITH GUSTS OF 40 TO 45 MPH POSSIBLE. A LINE OF THUNDERSTORMS IS
EXPECTED TO CROSS THE REGION THIS EVENING...WITH LOCALIZED WIND
GUSTS ABOVE 60 MPH POSSIBLE FROM THOSE STORMS. WINDS WILL SWITCH
TO THE WEST-SOUTHWEST AFTER THE STORMS PASS...WITH A PERIOD OF
STRONG GUSTS POSSIBLE UNTIL AFTER MIDNIGHT WHEN WINDS ARE EXPECTED
TO SUBSIDE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA. REMAIN ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. PAY CLOSE ATTENTION TO AREAS WHERE
CROSS WINDS MAY OCCUR...PARTICULARLY ON EAST-WEST RUNNING
ROADWAYS SUCH AS I-64 AND THE CUMBERLAND PARKWAY.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST
INFORMATION... FORECASTS...AND WARNINGS ON THIS WEATHER
SITUATION.

$$

JA
000 
WWUS73 KLMK 092123
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 PM EST THU MAR 9 2006

...STRONG GUSTY WINDS EXPECTED THIS EVENING INTO TONIGHT...

.LOW PRESSURE WILL DEEPEN RAPIDLY TODAY AND TONIGHT AS IT MOVES
FROM MISSOURI UP INTO THE GREAT LAKES REGION. THIS WILL RESULT IN
STRONG GUSTY WINDS OVER CENTRAL KENTUCKY AND SOUTHERN INDIANA...
WITH GUSTS ABOVE 45 MPH POSSIBLE.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-100530-
/O.CON.KLMK.WI.Y.0003.000000T0000Z-060310T0900Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
323 PM CST THU MAR 9 2006 /423 PM EST THU MAR 9 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/
FRIDAY. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA. REMAIN ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. PAY CLOSE ATTENTION TO AREAS WHERE
CROSS WINDS MAY OCCUR...PARTICULARLY ON EAST-WEST RUNNING
ROADWAYS SUCH AS I-64 AND THE CUMBERLAND PARKWAY.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST
INFORMATION... FORECASTS...AND WARNINGS ON THIS WEATHER
SITUATION.

$$
SCHOTT
000 
WWUS73 KLMK 100226
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 PM EST THU MAR 9 2006

...STRONG GUSTY WINDS EXPECTED TO CONTINUE THROUGH THE EARLY
OVERNIGHT HOURS...

.AS LOW PRESSURE MOVES FROM UP INTO THE GREAT LAKES REGION
TONIGHT...SOUTH-SOUTHWESTERLY WINDS WILL CONTINUE TO GUST ABOVE 40
MPH. ANOTHER ROUND OF THUNDERSTORMS COULD PRODUCE LOCALIZED WIND
GUSTS ABOVE 60 MPH THROUGH 1 AM EST.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-100900-
/O.CON.KLMK.WI.Y.0003.000000T0000Z-060310T0900Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
826 PM CST THU MAR 9 2006 /926 PM EST THU MAR 9 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/
FRIDAY...

SOUTH-SOUTHWESTERLY WINDS WILL GUST TO 40 TO 45 MPH THROUGH THE
OVERNIGHT HOURS. A SECOND LINE OF THUNDERSTORMS IS EXPECTED TO
CROSS THE REGION LATE THIS EVENING...WITH LOCALIZED WIND GUSTS
ABOVE 60 MPH POSSIBLE FROM THOSE STORMS. A PROLONGED PERIOD OF
STRONG GUSTS ABOVE 40 MPH IS LIKELY AFTER THE STORMS MOVE
THROUGH. THE WINDS ARE EXPECTED TO SUBSIDE BELOW ADVISORY CRITERIA
AFTER 4 AM EST.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA. REMAIN ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. PAY CLOSE ATTENTION TO AREAS WHERE
CROSS WINDS MAY OCCUR.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST
INFORMATION... FORECASTS...AND WARNINGS ON THIS WEATHER
SITUATION.

$$
CS
000 
WWUS73 KLMK 100604
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
104 AM EST FRI MAR 10 2006

...STRONG GUSTY WINDS EXPECTED TO CONTINUE THROUGH THE EARLY
OVERNIGHT HOURS...

.DEEP LOW PRESSURE OVER NORTHERN INDIANA WILL HELP MAINTAIN GUSTY
SOUTHWESTERLY WINDS THROUGH THE OVERNIGHT HOURS.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-100900-
/O.CON.KLMK.WI.Y.0003.000000T0000Z-060310T0900Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1204 AM CST FRI MAR 10 2006 /104 AM EST FRI MAR 10 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/
EARLY THIS MORNING...

WIND GUSTS ABOVE 40 MPH REMAIN POSSIBLE THROUGH 4 AM EST ACROSS
CENTRAL KENTUCKY AND SOUTHERN INDIANA...PARTICULARLY ON HILLTOPS.
THE WINDS ARE EXPECTED TO SUBSIDE BELOW ADVISORY CRITERIA AFTER 4
AM EST.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY
AREA. REMAIN ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. PAY CLOSE ATTENTION TO AREAS WHERE
CROSS WINDS MAY OCCUR.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST
INFORMATION... FORECASTS...AND WARNINGS ON THIS WEATHER
SITUATION.

$$
CS
000 
WWUS73 KLMK 100730
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 AM EST FRI MAR 10 2006

...WIND ADVISORY CANCELLED...

.LOW PRESSURE WILL QUICKLY LIFT NORTHEASTWARD DURING THE PRE DAWN
HOURS ALLOWING WINDS TO GRADUALLY SUBSIDE.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-100830-
/O.CAN.KLMK.WI.Y.0003.000000T0000Z-060310T0900Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
130 AM CST FRI MAR 10 2006 /230 AM EST FRI MAR 10 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL STILL BE CAPABLE OF GUSTING TO BETWEEN 30 AND 35 MPH
THROUGH THE PRE DAWN HOURS...HOWEVER THIS IS BELOW ADVISORY
CRITERIA.

$$
CS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 9, 1:15 AM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Mar 9, 1:15 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 AM EST THU MAR 9 2006

UPDATED ADVISORY START TIME

.SHORT TERM (TODAY-TONIGHT)...

QUITE A MILD NIGHT OUT THERE...WITH A GUSTY SOUTHERLY WIND ITS 61
HERE AT THE WFO AS OF 07 UTC ON A DAY WHERE OUR AVERAGE HIGH IS 54.
BAND OF SHRA ONGOING FROM ARK INTO SRN/CNTRL IND...ASSOC WITH LOW
LEVEL WARM ADVECTION/ISENTROPIC LIFT AND THETA-E RIDGE AXIS. PCPN
HAS BEEN FOLLOWING 0-6KM MEAN WIND VECTORS...NEARLY PARALLEL TO THE
MOIST LLJ...WHICH HAS RESULTED IN TRAINING. SHORT TERM MODEL
GUIDANCE INDICATES THE MEAN WIND VECTOR REMAINING ABOUT THE
SAME...SO WILL CONTINUE HIGH POPS OVER SRN IND AND ADJACENT N
CENTRAL KY COUNTIES THROUGH MORNING. RAINFALL RATES HAVE NOT BEEN
OVERLY HIGH THUS FAR...BUT WILL KEEP AN EYE OUR FOR SOME FLOODING
ISSUES WITH THESE RAINS. A COUPLE OF THE STORMS UPSTREAM OVER MO/AR
APPEAR STRONG (BOWING SIGNATURES)...BUT FEEL THEY WOULD BECOME
ELEVATED AS THEY WORK NE INTO OUR CWA. ELSEWHERE IN THE CWA...LACK
OF FORCING MECHANISM AND CONVECTIVE INHIBITION INDICATED ON 00 UTC
RAOBS AND UPSTREAM ACARS SOUNDINGS AT MEM SHOULD LIMIT PCPN COVERAGE
THROUGH THE MORNING HOURS...HOWEVER WILL MAINTAIN LOW CHC POPS FOR
ANY WAA SHOWERS THAT MAY DEVELOP.

INTO THE EARLY AFTN HOURS...UPPER WAVE CURRENTLY OVER W TX FCST TO
LIFT NEWD AND BECOME NEG TILTED. SFC LOW PRESSURE WILL DEEPEN
RAPIDLY OVER MO/IL REGION IN RESPONSE...YIELDING A STRONG PRES
GRADIENT OVER THE CWA. NAM BOUNDARY LAYER WINDS AND BUFKIT DATA
INDICATING GUST POTENTIAL 30-35KTS STARTING AROUND 18 UTC...AND THE
GFS IS EVEN STRONGER. CLOUDS/PRECIP COULD LIMIT EFFICIENT MIXING...
HWVR SINCE THE THREAT IS THERE...WILL ISSUE A WIND ADVISORY STARTING
AT 3 PM EST TODAY FOR GUST POTENTIAL. RELATED TO THESE WIND
GUSTS...WILL CONTINUE MENTION OF LLWS IN THE TAFS THROUGH THE
MORNING...WITH 40-45KTS JUST OFF THE SURFACE PER ACARS/VWP DATA.

PCPN CHANCES INTO THE AFTN HOURS ARE PROBLEMATIC. GFS HAS 750MB
TEMPS INCREASING SUGGESTING ENHANCED CAPPING OVER THE CWA. EVEN
SO...ITS HARD TO RULE OUT SOME SCT TSRA SO WILL CONTINUE CHC POPS
THROUGH ABOUT 21 UTC...WITH BEST CHANCES OVER N/W SECTIONS OF THE
CWA CLOSER TO LOW LVL THETA-E MAX.

AFTERWARDS...MODEL CONSENSUS DEPICTS CONVECTION CROSSING THE CWA
THIS EVE AS UPPER WAVE QUICKLY LIFTS NE ACROSS THE OHIO/TENN
VALLEYS. SFC BASED INSTABILITY IS MARGINAL THIS FAR NORTH...BUT WITH
SUCH AS DYNAMIC EARLY SPRING SYSTEM THAT WILL BE SUFFICIENT FOR
STRONG/SVR STORMS. 700MB OMEGA FIELDS SUGGEST CONVECTION WOULD
ORGANIZE INTO A LINEAR SQUALL LINE...WHICH SEEMS REASONABLE...AND
SPC HAS PUT S/W PARTS OF THE CWA INTO THE 30%+ WIND RISK TODAY. NAM
FCSTING BACKED SFC WINDS (ENHANCED TORNADO RISK) FROM SRN KY SOUTH
TO TENN/GULF STATES...SO WELL HAVE TO WATCH FOR THESE IF CELLS
REMAIN IN MORE OF A BROKEN LINE. AT THIS POINT...TIMING ESTIMATES
WOULD PLACE SQ LINE IN SDF/BWG VICINITY BETWEEN 00-03 UTC...AND NEAR
LEX BTWN 01-04 UTC. WINDS SHOULD DIMINISH QUICKLY AFTER 09 UTC FRI
MORNING AS SFC LOW LIFTS INTO THE NRN GREAT LAKES REGION...SO WELL
LET THE WIND ADVISORY RUN UNTIL THIS TIME.

CS

.LONG TERM (FRIDAY-WEDNESDAY)...

FAIRLY AMPLIFIED AND ACTIVE WEATHER PATTERN LOOKS TO PERSIST THROUGH
THE EXTENDED PERIOD.  BEGINNING OF THE PD SHOULD SEE A RELATIVE LULL
IN WEATHER ACTIVITY AS WEAK RIDGING BUILDS IN ON FRIDAY ON THE HEELS
OF DEPARTING SFC LOW TO THE NE.  PARTLY CLOUDY SKIES ARE EXPECTED
AND WITH A BROAD SOUTHWESTERLY FLOW REMAINING ACROSS THE
AREA...AFTERNOON TEMPERATURES SHOULD RISE INTO THE LOW TO MID 60S.
DRY WEATHER EXPECTED THROUGH FRIDAY NIGHT AS WELL.

AS WE MOVE INTO SATURDAY...SOUTHEAST RIDGE LOOKS TO REGAIN SOME
STRENGTH AND ALLOW SFC COLD FRONT ACROSS THE GULF STATES TO HEAD
BACK NORTH AS A WARM FRONT.  FRONTAL BOUNDARY SHOULD ARRIVE IN THE
LOWER OHIO VALLEY MID-MORNING SATURDAY.  ISENTROPIC LIFT AND WARM
AIR ADVECTION SHOWERS/TSTMS ARE POSSIBLE AS THE FRONT LIFTS NORTH.
SURGE OF WARMER AIR WILL THEN INFILTRATE THE REGION SATURDAY
AFTERNOON WITH AFTERNOON HIGHS TOPPING OUT IN THE LOW TO MID 70S.

NEXT IN A SERIES OF UPPER LEVEL DISTURBANCES AND ASSOCIATED SFC
LOWS/FRONTS ARE FORECAST TO APPROACH THE AREA BY SUNDAY MORNING.
SFC FRONTAL BOUNDARY IS FORECAST TO SAG SOUTH INTO THE REGION ON
SUNDAY LIKELY PRODUCING WIDESPREAD SHRA/TSTMS ACROSS THE REGION.  AS
ANOTHER SFC LOW TAKES SHAPE TO OUR WEST...FRONT WILL GRADUALLY LIFT
BACK NORTH AS A WARM FRONT LATE SUNDAY.  WITH THE FRONT HANGING UP
ACROSS THE AREA...HAVE GONE AHEAD AND KEPT LIKELY POPS IN FOR SUNDAY.

DURING THE DAY MONDAY...LOW PRESSURE IS FORECAST TO LIFT
NORTHEASTWARD FROM THE PLAINS INTO THE SOUTHERN GREAT
LAKES...BRINGING A FINAL COLD FRONT THROUGH THE REGION LATE
MONDAY/EARLY TUESDAY.  WITH FA IN THE WARM SECTOR...SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT AS IT MOVES
THROUGH.  SOME STORMS MAY BE ON THE STRONG SIDE.  CURRENT FCST HAS
THIS WELL IN HAND AND WILL KEEP LIKELY POPS IN THE FCST.  REMNANT
POST FRONTAL LOW-LEVEL MOISTURE WILL LIKELY HANG AROUND ON TUESDAY
WITH SOME PARTIAL CLEARING IN THE AFTERNOON.  WEDNESDAY LOOKS DRY AT
THIS POINT WITH COOLER TEMPS.  FCST FOR TUE-WED LOOKS GOOD AND ONLY
MINOR ADJUSTMENTS TO TEMPERATURES WILL BE MADE BASED ON THE LATEST
00Z ENSEMBLE MEANS.

-MJ

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY ALL ZONES 3 PM EST (TODAY)-4 AM (FRI).
IN...WIND ADVISORY ALL ZONES 3 PM EST (TODAY)-4 AM (FRI).

&&
Hazardous weather outlook, Mar 8, 9:55 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 PM EST WED MAR 8 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-090930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1055 PM EST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY AND SOUTH CENTRAL INDIANA.

.DAY ONE...OVERNIGHT.

PERIODS OF MODERATE RAIN SHOWERS WILL CONTINUE OVER SOUTHERN INDIANA
AND PARTS OF NORTH CENTRAL KENTUCKY OVERNIGHT...ISOLATED
THUNDERSTORMS MAY BE POSSIBLE AS WELL. NO SEVERE WEATHER IS
EXPECTED...HOWEVER SOME PONDING WATER MAY BE POSSIBLE ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG STORM SYSTEM IS FORECAST TO MOVE FROM THE PLAINS INTO THE
LOWER OHIO VALLEY ON THURSDAY...GRADIENT WINDS WILL APPROACH 20 TO
25 MPH SUSTAINED WITH GUSTS TO 40 MPH POSSIBLE DURING THURSDAY
AFTERNOON INTO THE EVENING HOURS. AHEAD OF A STRONG COLD FRONT...A
LINE OF THUNDERSTORMS IS FORECAST TO MOVE EAST THROUGH THE OUTLOOK
AREA EARLY EVENING INTO THE NIGHTTIME HOURS THURSDAY. SOME OF THE
STORMS MAY BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS AND LARGE
HAIL AS THE PRIMARY SEVERE WEATHER THREATS.  THE STORM PREDICTION
CENTER HAS OUTLINED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK OF
SEVERE THUNDERSTORMS FOR THURSDAY AND THURSDAY NIGHT.

UNSETTLED WEATHER IS EXPECTED TO PERSIST THROUGH THE WEEKEND AS
SEVERAL WEATHER DISTURBANCES MOVE THROUGH THE REGION.  SEVERAL
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM SATURDAY
THROUGH TUESDAY.  SOME OF THE STORMS MAY BE RATHER STRONG AND
PRODUCE SEVERAL ROUNDS OF HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS
AND BE PREPARED FOR POSSIBLE ACTIVATION THURSDAY LATE AFTERNOON INTO
THE EVENING.  SPOTTER ACTIVATION MAY ALSO BE REQUIRED OVER THE
COMING WEEKEND.

CS/SCHOTT

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 2:56 PM CSTSevere Thunderstorm WarningLMKHancock40 min
Mar 9, 4:32 PM CSTSevere Thunderstorm WarningLMKButler, Logan43 min
Mar 9, 4:50 PM CSTSevere Thunderstorm WarningLMKOhio40 min
Mar 9, 5:06 PM CSTSevere Thunderstorm WarningLMKWarren39 min
Mar 9, 5:17 PM CSTSevere Thunderstorm WarningLMKAllen26 min
Mar 9, 5:24 PM CSTSevere Thunderstorm WarningLMKEdmonson, Grayson51 min
Mar 9, 5:32 PM CSTSevere Thunderstorm WarningLMKBarren, Monroe37 min
Mar 9, 5:48 PM CSTSevere Thunderstorm WarningLMKMetcalfe27 min
Mar 9, 5:49 PM CSTSevere Thunderstorm WarningLMKHardin, Hart35 min
Mar 9, 2:27 PM CSTTornado WarningLMKDubois33 min
Mar 9, 3:01 PM CSTTornado WarningLMKCrawford, Dubois, Orange35 min
Mar 9, 3:14 PM CSTFlash Flood WarningLMKDubois3 hr
Mar 9, 3:56 PM CSTFlash Flood WarningLMKOrange3 hr
Mar 9, 4:26 PM CSTSevere Thunderstorm WarningLMKJefferson26 min

Nearby

Wind Advisories in Kentucky, 2006Wind Advisories in Indiana, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.